Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Oct 4, 2012, 4:26 PM EDT for Hillsborough County, Manatee County, Polk County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2012, 4:26 PM EDT (20:26 UTC)
- Expired
- Oct 4, 2012, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 13 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS52 KTBW 042026
SVRTBW
FLC057-081-105-042100-
/O.NEW.KTBW.SV.W.0059.121004T2026Z-121004T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT THU OCT 4 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN CENTRAL FLORIDA...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
MANATEE COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 500 PM EDT.
* AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BARTOW TO FORT LONESOME...OR
ALONG A LINE EXTENDING FROM BARTOW TO 14 MILES SOUTH OF FISH
HAWK...AND MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLANT
CITY...BRANDON...ALAFIA RIVER STATE PARK...MULBERRY...LAKELAND
HIGHLANDS...WILLOW OAK...WIMAUMA...LITTLE MANATEE RIVER STATE
PARK...SUN CITY CENTER...LAKELAND LINDER AIRPORT...WINSTON...LITHIA
SPRINGS STATE PARK...RUSKIN...BLOOMINGDALE...APOLLO BEACH...
RIVERVIEW...PLANT CITY AIRPORT...GIBSONTON...VALRICO AND PROGRESS
VILLAGE.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 257.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 14 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2771 8252 2775 8249 2779 8243 2781 8245
2782 8241 2784 8241 2783 8244 2785 8244
2786 8241 2788 8241 2814 8214 2787 8170
2758 8214
TIME...MOT...LOC 2026Z 118DEG 22KT 2791 8188 2766 8221
$$1 follow-up statement
235
WWUS52 KTBW 042040
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
440 PM EDT THU OCT 4 2012
FLC081-042050-
/O.CAN.KTBW.SV.W.0059.000000T0000Z-121004T2100Z/
MANATEE FL-
440 PM EDT THU OCT 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MANATEE COUNTY IS
CANCELLED...
LAT...LON 2765 8210 2771 8252 2775 8249 2779 8243
2781 8245 2782 8241 2784 8241 2783 8244
2785 8244 2786 8241 2788 8241 2814 8214
2793 8180
TIME...MOT...LOC 2040Z 117DEG 16KT 2797 8201 2772 8234
$$
FLC057-105-042100-
/O.CON.KTBW.SV.W.0059.000000T0000Z-121004T2100Z/
POLK FL-HILLSBOROUGH FL-
440 PM EDT THU OCT 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN HILLSBOROUGH AND WESTERN POLK COUNTIES...
AT 439 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKELAND LINDER AIRPORT TO SUN CITY CENTER...OR ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LAKELAND TO 12 MILES
SOUTHWEST OF FISH HAWK...MOVING NORTHWEST AT 20 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 257.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 14 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2765 8210 2771 8252 2775 8249 2779 8243
2781 8245 2782 8241 2784 8241 2783 8244
2785 8244 2786 8241 2788 8241 2814 8214
2793 8180
TIME...MOT...LOC 2040Z 117DEG 16KT 2797 8201 2772 8234
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 4, 2:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 230 PM EDT THU OCT 4 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY)...MOISTURE IS SURGING INTO THE AREA FROM THE SE AFTER A SOMEWHAT DRYER START TO THE MORNING. AS A RESULT...RADAR IS BECOMING MUCH MORE ACTIVE IN LAST HOUR FROM S TO N. A WEST COAST SEA BREEZE IS DEVELOPING AND THIS WILL ENHANCE TSTM ACTIVITY EVEN MORE JUST INLAND FOR THE REMAINDER OF THE DAY. THE LATER START TO THE STORMS AND BETTER HEATING COMBINED WITH COOLER MID LEVEL TEMPS (H5 TEMPS RANGING FROM -7 TO -9) WILL LIKELY LEAD TO SOME STRONGER TSTMS THAN WE HAVE SEEN IN THE PAST FEW DAYS WITH VERY HEAVY RAINFALL...MORE LIGHTNING STRIKES...GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. HIGH MOISTURE WILL REMAIN IN PLACE NEXT COUPLE DAYS WITH JUST MODEST DECREASE IN PWS AS A WEAK BOUNDARY TO THE NORTH SAGS INTO THE AREA. THIS COMBINED WITH WEAK EARLY FLOW WILL FAVOR CONTINUE HIGHER END SCT POPS IF NOT PUSHING LIKELY AGAIN ON FRI. LEANED TOWARD A COMPROMISE BETWEEN THE MUCH COOLER NAM AND WARMER MAV THROUGH THE PERIOD. && .AVIATION...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER SOUTH FLORIDA AND ARE PROPAGATING NORTHWARD TOWARD FMY AND RSW. THESE WILL CONTINUE NORTHWARD THIS AFTERNOON AND CREATE AREAS OF MVFR CIGS AND VSBYS...WITH LCL IFR CIGS/VSBYS WITH THUNDERSTORMS FOR THE AIRPORTS AS AREAL COVERAGE INCREASES. THE ACTIVITY SHOULD WANE OVER THE SOUTHERN AIRPORTS BY MID TO LATE AFTERNOON AND OVER THE NORTHERN AIRFIELDS BY SUNSET. && .LONG TERM (SATURDAY - THURSDAY)...AGREEMENT THROUGH THE LONG TERM PERIODS...WITH SOME DIFFERENCES NOTED BY EARLY NEXT WEEK WITH THE PROGRESSIVENESS OF A COLD FRONT THROUGH THE REGION. A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER NORTHERN PORTIONS OF THE FORECAST AREA SATURDAY...BEFORE SHIFTING SOUTHWARD INTO CENTRAL FLORIDA ON SUNDAY AND INTO SOUTH FLORIDA ON MONDAY. THE FRONT SHOULD THEN PUSH SOUTH OF THE STATE MONDAY NIGHT THROUGH WEDNESDAY...BRINGING A NOTICEABLY DRIER AIRMASS INTO THE REGION. AS FOR FORECAST DETAILS...WITH DEEP MOISTURE REMAINING IN PLACE ACROSS THE REGION THROUGH SUNDAY...WILL NEED TO CARRY HIGH CHANCE POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. RAIN CHANCES WILL DECREASE ON MONDAY AS THE DRIER AIRMASS BEGINS TO WORK INTO THE REGION...AND AS A RESULT WILL LOWER POPS INTO THE SLIGHT CHANCE/LOW CHANCE RANGE. SUFFICIENTLY DRY AIR SHOULD THEN OVERSPREAD THE AREA MONDAY NIGHT THROUGH WEDNESDAY TO RESULT IN RAIN FREE CONDITIONS. TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE NORMAL THROUGHOUT THE LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 88 74 88 / 50 60 40 50 FMY 72 92 75 88 / 30 50 40 50 GIF 71 89 72 89 / 50 60 30 50 SRQ 72 89 73 87 / 50 60 40 50 BKV 69 88 71 88 / 40 60 30 40 SPG 76 88 77 87 / 50 60 40 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...88/GITTINGER LONG TERM/AVIATION...03/PAXTON
Hazardous weather outlook, Oct 4, 4:43 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 443 AM EDT THU OCT 4 2012 FLZ039-042-043-048>052-055>057-060>062-065-042045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 443 AM EDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH LOCALLY HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE. ...RIVER FLOOD IMPACT... LOCALLY HEAVY RAIN YESTERDAY HAS CAUSED SIGNIFICANT RISES ON SEVERAL RIVERS ACROSS WEST CENTRAL FLORIDA. ALTHOUGH THE RIVERS ARE CURRENTLY BELOW FLOOD STAGE...ADDITIONAL HEAVY RAIN THIS AFTERNOON COULD CAUSE ADDITIONAL RISES WITH MINOR FLOODING POSSIBLE. THE RIVERS MOST SUSCEPTIBLE TO FLOODING WOULD BE THE ANCLOTE... ALAFIA...MANATEE...AND LITTLE MANATEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH SUNDAY. MAIN THREAT WILL BE LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Oct 4, 3:40 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 340 PM EDT THU OCT 4 2012 FLZ052-055-056-061-042030- DE SOTO-HARDEE-POLK-MANATEE- 340 PM EDT THU OCT 4 2012 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE...NORTH CENTRAL DESOTO... NORTHEASTERN MANATEE AND SOUTHWESTERN POLK COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORT MEADE TO LIMESTONE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF AVON PARK TO 9 MILES SOUTHWEST OF WAUCHULA...MOVING NORTHWEST AT 15 MPH... WILL AFFECT ZOLFO SPRINGS...LIMESTONE AND WAUCHULA...UNTIL 430 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2773 8149 2731 8182 2752 8216 2789 8188 TIME...MOT...LOC 1940Z 114DEG 13KT 2770 8165 2743 8188
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:40 PM EDT | Special Weather Statement | TBW | Hardee | 50 min |
| Oct 4, 4:01 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 29 min |
| Oct 4, 4:47 PM EDT | Special Marine Warning | TBW | 28 min | |
| Oct 4, 5:00 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 30 min |
| Oct 4, 5:13 PM EDT | Special Marine Warning | TBW | 47 min | |
| Oct 4, 5:39 PM EDT | Special Weather Statement | TBW | Pasco | 51 min |
| Oct 4, 6:26 PM EDT | Special Weather Statement | TBW | Sumter | 49 min |
| Oct 4, 7:03 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Sumter | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.